MAUDE Adverse Event Report: ZIMMER BIOMET, INC. RETRO FEMUR MOD TARG GUIDE; INSTRUMENT, TRAUMA

ZIMMER BIOMET, INC. RETRO FEMUR MOD TARG GUIDE; INSTRUMENT, TRAUMA
Catalog Number 00249000430
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2020-02562, 0001822565-2020-02561, 0001822565-2020-02876.Concomitant medical devices: item# 00249000424; lot# 61793873; item# 00249000432; lot# 63206145; item# 00249000431; lot# 63199333.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported approximately three (3) months ago during an initial surgery, the retrograde nail jig attachment would not line up to the proximal holes.There was a 35 minute delay.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned product identified damages in the form nicks and scratches indicating usage of the devices.The dimensional analysis of the targeting guide was conforming to specifications during manufacturing.The device was assembled without any difficulty.The devices has 5 and 9 years of field service age and it is unknown how many times the device was used.The nail was not returned and it is cannot be confirmed the orientation and placement of the nail jig.Reported event is not related to a combination of products; therefore a compatibility review is not applicable.Medical records were not provided.Dhr was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
RETRO FEMUR MOD TARG GUIDE
Common Device Name
INSTRUMENT, TRAUMA
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10392019
Report Number0001822565-2020-02875
Device Sequence Number19557925
Product Code HSB
UDI-Device Identifier00889024062924
UDI-Public(01)00889024062924
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
NI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00249000430
Device Lot Number63210804
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/09/2020
Supplement Date Received by Manufacturer11/17/2020
Initial Report FDA Received Date08/11/2020
Supplement Report FDA Received Date11/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1